MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 71342604
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a thr had been performed on (b)(6) 2024, patient experienced pain, feeling of wrongness and dislocation.Surgeon did not think products failed.This adverse event was addressed by performing a revision surgery on (b)(6) 2024 to exchange tandem bipolar to r3 cup, or3o liner and insert.The femoral head was exchanged to oxinium femoral head.The stem was remained.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, patient had a total hip replacement (b)(6) 2024 and a revision 5-weeks post implantation.It was reported the patient experienced pain, feeling of wrongness and dislocation.As of the date of this medical investigation, the requested supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported events/clinical reactions.The surgeon did not think products failed.The patient impact was the revision.No further clinical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems reveals for preoperative warnings and precautions that improper neck selection, positioning, looseness of acetabular or femoral components, extraneous bone, penetration of the femoral prosthesis through the shaft of the femur, fracture of the acetabulum, intrapelvic protrusion of acetabular component, femoral impingement, periarticular calcification, and/or excessive reaming may increase the risk of dislocations, subluxation, decreased range of motion, or lengthening or shortening of the femur, which may lead to revision surgery.The intraoperative warnings and precautions indicate that muscle looseness and/or malpositioning of components may result in loosening, subluxation and dislocation.Additionally, ectopic bone and/or bone spurs may lead to dislocation and painful or restricted motion and proper positioning of the components is important to minimize impingement which could lead to early failure, premature wear, device related noise, and/or dislocation, all of which may lead to revision surgery.Postoperative warnings and precautions highlight the need of warning patients against unassisted activity, particularly use of toilet facilities and other activities that require excessive motion of the hip, as they may result in subluxation or dislocation.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 26 MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19250609
Report Number1020279-2024-00884
Device Sequence Number6598733
Product Code LZO
UDI-Device Identifier03596010488909
UDI-Public03596010488909
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71342604
Device Lot Number23MM01606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-PLUS INTEGR MIA STEM WITH TI/HA 1, LOT#:D220196; TNDM BP SHL/XLPE LNR 41OD 26ID, LOT#:20JM16077
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale